Virginia, 2009

Hail and Damaging Winds in Virginia, June 3, 2009

June 3, 2009 · NWS RNK · 28 events in 15 counties and zones

A moderately unstable air mass and seasonably strong mid-level shear helped to produce widespread multicellular storms beginning in the early afternoon of June 3rd. The storms began primarily as hail-makers but later in the day transitioned to damaging winds across a fairly wide area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A moderately unstable air mass and seasonably strong mid-level shear helped to produce widespread multicellular storms beginning in the early afternoon of June 3rd. The storms began primarily as hail-makers but later in the day transitioned to damaging winds across a fairly wide area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 3, 12:19 PM EST, 11 minutes earlier.

Area forecast discussion, Jun 3, 12:19 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
119 PM EDT WED JUN 3 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY SOUTHWARD FROM THE OHIO VALLEY INTO
THE REGION BY THURSDAY....AND THEN INTO THE CAROLINAS BY FRIDAY.
WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
HAVE UPDATED THE FORECAST FOR SVR TSTM WATCH THRU 800PM FOR MOST
OF SW VA. DECIDED TO GO AHEAD AND ADD A FLASH FLOOD WATCH FOR ALL
OF SW VA WEST OF THE BLUE RIDGE...AND ALSO NORTH OF ROUTE 460
INCLUDING LYH AND BEDFORD. UPDATED ZONES OUT SOON.

PREVIOUS DISCUSSION...
MODIFIED 12Z RNK SOUNDING EASILY BRINGS GREATER THAN 2000 J/KG. A
LITTLE STRONGER SHEAR TODAY...ESPECIALLY AS THE SFC FNT APPCHES. I
EXPECT TO SEE A LITTLE MORE ORGANIZATION TO THE STORMS THIS
AFT/EVE- MULTICELL LINES AND CLUSTERS. SHOULD BE ENOUGH
INSTABILITY FOR SOME OF THE STORMS TO PRODUCE LARGE HAIL OR
DAMAGING WINDS. I HAVE ADJUSTED THE POPS TO SHOW THE QUICKEST
BEGINNING AND HIGHER POPS EARLY AFTERNOON ALONG THE BLUE RIDGE IN
FAR SW VA AND NW NC...SIMILAR TO YESTERDAY...THIS IS WHERE THE
BETTER LOW LEVEL MOISTURE CONVERGENCE IS EARLY. HOWEVER...OTHER
ONGOING STORMS JUST WEST OF THE APPLNS IN IN KY...AND SCT STORMS
FROM YESTERDAY...SHOULD PROVIDE PLENTY OF OUTFLOW BOUNDARIES TO
GET STORMS GOING ACROSS THE REST OF THE MTNS BY LATE AFTERNOON.
12Z NAM SHOWS A PRE- FRONTAL LINE COMING INTO THE CWA FROM THE
NORTH LATE IN THE AFT. WHILE I BELIEVE THIS MAY BE A LITTLE
FAST...I THINK IT IS BEST TO HAVE LIKELY POPS FOR ALL OF THE MTNS
ALONG AND WEST OF THE BLUE RIDGE BY 21Z. WITH PWATS INCREASING TO
NEAR 1.5 INCHES JUST AHEAD OF THE FNT...WILL KEEP THE HEAVY RAIN
WORDING IN THE WEATHER GRIDS. WILL ALSO ADD IN SMALL HAIL AND
GUSTY WINDS.

BETWEEN 18 AND 00Z...THE SURFACE COLD FRONT REACHES THE NORTHERN
COUNTY WARNING AREA AND CONVERGENCE ALONG THE FRONT MAY MAXIMIZE
RAINFALL AMOUNTS BY TRAINING TSTMS. WILL HAVE TO MONITOR RADAR
TRENDS AND LOOK CLOSELY AT 12 MODEL DATA TO ASSESS WHETHER A FLASH
FLOOD WATCH IS NEEDED FOR LATE AFTERNOON INTO TONIGHT.

FINALLY...PLENTY OF SUN TO START THE DAY...AND ALSO A WARM
START...SO I HAVE RAISED MAX TEMPS MOST AREAS BY 1 TO 3 DEGREES.
HIGHS AGAIN WILL BE NEAR THE RECORD FOR BLUEFIELD.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
UNSETTLED PERIOD CONTINUES AS FRONT SETTLES INTO NC.
MEANWHILE..SHORTWAVE PUSHES EAST INTO THE TENNESSEE VALLEY THURSDAY
AND INTO OUR AREA FRIDAY...WITH EMBEDDED SMALLER PIECES OF ENERGY
PUSHING AHEAD OF IT. AREA OF LOW PRESSURE WILL MOVE ALONG THIS FRONT
THURSDAY AFTERNOON WITH SIGNIFICANT LIFT INTO OUR AREA. LEANED
TOWARD THE ECMWF/NAM SOLUTION AND PER HPC SHOULD SEE HEAVIEST
RAINFALL ACROSS THE SRN CWA THURSDAY AFTERNOON. TEMPS WILL BE TRICKY
BUT NOT EXPECTING AS MUCH SUNSHINE THIS DAY WITH A WEDGE OF HIGH
PRESSURE TRYING TO NOSE IN BEHIND THE FRONT...WITH PRECIP MAKING IT
MORE IN SITU. THUNDER THREAT IS THERE...ESPECIALLY IN THE SOUTH.
SVR POTENTIAL SHOULD BE FURTHER SOUTH...BUT THE HEAVY RAIN THREAT
REMAINS. FOR HIGHS THURSDAY KEPT CLOSE TO LOCAL MOS/MET MOS.

THURSDAY NIGHT...THERE SHOULD BE SHOWERS CONTINUING AS THE UPPER
TROUGH STILL IS TO OUR WEST...AND ANOTHER AREA OF LIFT PUSHING
ACROSS THE SRN/ERN CWA. LOWS MAY BE MILDER THAN MOS...GIVEN THE
RAINFALL AND CLOUDS.

BY FRIDAY...THE UPPER TROUGH WILL OVERHEAD WITH MAIN SFC LOW WELL TO
THE EAST. WITH COOLER POCKET OVERHEAD...INSTABILITY WILL INCREASE IF
WE GET SOME SUNSHINE...AND THAT LOOKS POSSIBLE. SO KEPT POPS ON THE
HIGH END ESPECIALLY OUT EAST WHERE SHORTWAVE ENERGY WILL KEEP LIFT
HIGHEST.HIGH TEMPS FRIDAY WILL REMAIN COOLER AS FLOW IS MORE
NORTHERLY ON THE BACKSIDE OF THE FRONT.

FRIDAY NIGHT WILL SEE SHOWERS DECREASING IN THE AREA WITH THE MAIN
TROUGH AXIS TILTING TOWARD THE COAST WITH SOME RIDGING PUSHING INTO
ACROSS THE OHIO/TN VALLEYS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
WEAK HIGH PRESSURE MOVE SOUTHEAST ACROSS THE REGION ON SATURDAY
AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. MOISTURE SHOULD BE
LIMITED...KEPT A SLIGHT CHC OF SHOWERS AND TSTMS MAINLY IN FOR THE
MTNS. WITH MORE SUNSHINE SATURDAY...RAISED HIGHS TEMPERATURES
INTO THE MID 70S IN THE NORTHWEST TO THE MID 80S IN THE PIEDMONT.

ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A STRONG
SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD ACROSS THE
MIDWEST. THIS PLACES OUR REGION INTO A WARM ADVECTION PATTERN. THERE
MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST CHANCE ACROSS THE
HIGHER TERRAIN. HIGH TEMPERATURES ON SUNDAY WILL BE NEAR
NORMAL...WITH READINGS FROM THE UPPER 70S IN THE WEST TO THE MID 80S
IN THE SOUTHEAST. FOLLOWED HPCGUIDE WITH POPS FOR SUNDAY.

FOR MONDAY...THE SFC FRONT ASSOCIATED WITH THE MIDWEST SYSTEM
TRACKING NEWD WILL APPROACH FROM THE NORTHWEST. BECAUSE OUR
FORECAST AREA WILL BE IN THE WARM SECTOR...THERE WILL BE A GOOD
CHC OF AFT/EVE TSTMS.

A COLD FRONT SWEEPS EAST ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT. PLAYED HIGHS TUESDAY A LITTLE COOLER FROM THE MID 70S IN
SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE PIEDMONT. THE FRONTAL
BOUNDARY CONTINUES TO PUSH SOUTH ACROSS THE SOUTHEAST STATES ON
WEDNESDAY.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
THE COLD FRONT ACROSS THE OHIO VALLEY WILL GRADUALLY APPROACH THE
REGION TODAY AND TONIGHT. THIS WILL RESULT IN SCT TO NUMEROUS
AFTERNOON AND EVENING SHWRS/TSTMS AND BRIEF PERIODS OF MVFR/IFR
WITH HEAVIER RAINFALL TODAY AND THURSDAY.

THE FRONT WILL BE IN THE SOUTHERN COUNTY WARNING AREA BY THURSDAY
MORNING. THE MODELS ARE SHOWING MVFR TO IFR CEILINGS NORTH OF THE
BOUNDARY LATE TONIGHT. CONDITIONS MAY BE VERY SLOW TO IMPROVE
UNTIL THE FRONT PUSHES OUT OF THE CAROLINAS ON FRIDAY AND FRIDAY
NIGHT.

WEAK HIGH PRESSURE BUILDS INTO THE REGION FRIDAY NIGHT INTO
SATURDAY...WITH DRIER AND SLIGHTLY COOLER AIR.

&&

.CLIMATE...
RECORDS HIGHS FOR JUNE 3RD...

BLACKSBURG 86/1961
ROANOKE   100/1936
BLUEFIELD  81/2002
LYNCHBURG  97/1936
DANVILLE  100/1951

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR VAZ007-
     009>020-022>024-034-035-045>047.
NC...NONE.
WV...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WVZ042>045.

&&

SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...WP
LONG TERM...KK
AVIATION...AMS
CLIMATE...
Hazardous weather outlook, Jun 3, 11:39 AM EST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1239 PM EDT WED JUN 3 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-041645-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1239 PM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM EARLY THIS
AFTERNOON THROUGH LATE THIS EVENING. THE PRIMARY THREATS FROM ANY
STORMS THAT DO BECOME SEVERE ARE DAMAGING WINDS AND LARGE HAIL.
VERY HEAVY RAIN IS ALSO LIKELY...WHICH COULD RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAIN WILL STILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT WITH
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE THREAT
OF FLOODING OF SMALL STREAMS AND CREEKS WILL CONTINUE TO INCREASE
THROUGH THURSDAY NIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 3, 7:33 AM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 AM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND DMG     4 SW RONCEVERTE         37.71N 80.51W
06/02/2009                   GREENBRIER         WV   LAW ENFORCEMENT

            GREENBRIER COUNTY DISPATCH REPORTED TREES DOWN ACROSS
            MOORE ROAD.

&&

PHYSELL
Special weather statement, Jun 3, 11:26 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1226 PM EDT WED JUN 3 2009

NCZ001-018-019-031730-
ASHE NC-WATAUGA NC-WILKES NC-
1226 PM EDT WED JUN 3 2009

...A STRONG THUNDERSTORM WILL AFFECT ASHE...WATAUGA AND WILKES
COUNTIES...

AT 1225 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF DEEP GAP...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR RUTHERWOOD AROUND 1245 PM...DEEP GAP AROUND
115 PM AND CASCADE FALLS AROUND 130 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3609 8150 3609 8152 3611 8155 3611 8157
      3617 8173 3637 8144 3624 8124 3608 8147

EXPERIMENTAL

SK

The radar

The Roanoke radar (KFCX), 49 km away, was scanning. The volume nearest the first event began at 17:29 UTC.

Open the radar archive at this moment

Event by event

17 hail, 11 thunderstorm wind. Local standard time, as filed.

Hail, Carroll

When
June 3, 12:30 PM EST
Where
Carroll County, 1.88 mi WNW of Gladesboro
Measured
0.75 in hail
Reported by
Public
Coordinates
36.730, -80.681

Hail, Franklin

When
June 3, 12:40 PM EST
Where
Franklin County, 4.09 mi NW of Union Hall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.044, -79.749

Hail, Carroll

When
June 3, 12:40 PM EST
Where
Carroll County, 4 mi ESE of Galax City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.648, -80.853

Hail, Franklin

When
June 3, 12:50 PM EST to 1:00 PM EST
Where
Franklin County, 1.57 mi NNE of Glade Hill
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.000, -79.756

Hail, Henry

When
June 3, 12:50 PM EST
Where
Henry County, 0.29 mi SW of Bassett
Measured
1 in hail
Reported by
Post Office
Coordinates
36.767, -79.983

Hail, Patrick

When
June 3, 12:50 PM EST
Where
Patrick County, 0.85 mi WNW of Meadows of Dan
Measured
1 in hail
Reported by
Post Office
Coordinates
36.733, -80.435

Hail, Franklin

When
June 3, 1:10 PM EST
Where
Franklin County, 5 mi NE of Sontag
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.981, -79.736

Thunderstorm Wind, Franklin

When
June 3, 1:10 PM EST
Where
Franklin County, 5 mi NE of Sontag
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
36.981, -79.736

Large trees and power lines were downed in Glade Hill.

Hail, Franklin

When
June 3, 1:15 PM EST
Where
Franklin County, 2 mi WSW of Ferrum
Measured
0.88 in hail
Reported by
Public
Coordinates
36.909, -80.053

Thunderstorm Wind, Franklin

When
June 3, 1:28 PM EST
Where
Franklin County, 2.35 mi SSW of Penhook
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.950, -79.650

Trees brought down on Snow Creek Rd.

Thunderstorm Wind, Pittsylvania

When
June 3, 2:10 PM EST
Where
Pittsylvania County, 0.18 mi E of Gretna
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
36.950, -79.367

One large tree reported down.

Hail, Bedford

When
June 3, 2:20 PM EST
Where
Bedford County, 0.18 mi W of Thaxton
Measured
0.75 in hail
Reported by
Post Office
Coordinates
37.350, -79.633

Hail, Bedford

When
June 3, 2:29 PM EST
Where
Bedford County, 1.02 mi S of Thaxton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.336, -79.633

Hail, Henry

When
June 3, 2:45 PM EST
Where
Henry County, Spencer
Measured
0.75 in hail
Reported by
Post Office
Coordinates
36.620, -80.020

Hail, Bedford

When
June 3, 2:49 PM EST
Where
Bedford County, Big Island
Measured
0.75 in hail
Reported by
Unknown
Coordinates
37.530, -79.370

Hail, Montgomery

When
June 3, 3:00 PM EST
Where
Montgomery County, Blacksburg
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.230, -80.420

Hail, Montgomery

When
June 3, 3:05 PM EST
Where
Montgomery County, 3 mi S of Blacksburg
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.187, -80.420

Hail, Amherst

When
June 3, 3:05 PM EST
Where
Amherst County, 0.23 mi N of Amherst
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.583, -79.050

Hail, Rockbridge

When
June 3, 3:18 PM EST
Where
Rockbridge County, Brownsburg
Measured
0.75 in hail
Reported by
Public
Coordinates
37.930, -79.320

Hail, Rockbridge

When
June 3, 3:18 PM EST
Where
Rockbridge County, 1 mi W of Brownsburg
Measured
0.75 in hail
Reported by
Public
Coordinates
37.930, -79.338

Thunderstorm Wind, Bath

When
June 3, 3:30 PM EST
Where
Bath County, 0.13 mi WSW of Mitchelltown
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.019, -79.822

Trees were blown down on Route 618.

Thunderstorm Wind, Salem (C)

When
June 3, 3:40 PM EST
Where
Salem (C) County, Salem (C)
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.300, -80.050

A large tree was blown down and blocked a road.

Thunderstorm Wind, Botetourt

When
June 3, 4:24 PM EST
Where
Botetourt County, Daleville
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.420, -79.920

Trees downed along Catawba Rd.

Thunderstorm Wind, Rockbridge

When
June 3, 4:30 PM EST
Where
Rockbridge County, Rockbridge Baths
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.900, -79.420

One large tree down.

Thunderstorm Wind, Lexington (C)

When
June 3, 4:30 PM EST
Where
Lexington (C) County, Lexington
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
37.780, -79.440

A large tree was reported downed by thunderstorm winds.

Thunderstorm Wind, Buena Vista (C)

When
June 3, 4:30 PM EST
Where
Buena Vista (C) County, Buena Vista
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.730, -79.370

Several large trees down.

Thunderstorm Wind, Pulaski

When
June 3, 5:25 PM EST
Where
Pulaski County, Pulaski
Measured
55 kt (63 mph) estimated gust
Property damage
$750
Reported by
Emergency Manager
Coordinates
37.050, -80.800

Trees down across the town of Pulaski. One tree brought down a power line.

Thunderstorm Wind, Pulaski

When
June 3, 5:40 PM EST
Where
Pulaski County, Pulaski
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.050, -80.800

Large trees were blown down by thunderstorm winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2009Every state in 2009This day in weather historyWarnings in Virginia, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182250, 182257, 182268, 182262, 182267, 182271, 182290, 182293, 182295, 182294, 182296, 182297, 182298, 182299, 184825, 184821, 182300, 182301, 182305, 184824, 182303, 182302, 182309, 182310, 182324, 182326, 182327, 182331.